Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 167, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 23, 2006, 12:38 PM CDT for Lawrence County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 12:38 PM CDT (17:38 UTC)
- Expired
- Apr 23, 2006, 1:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 11:35 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 23, 11:35 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CDT SUN APR 23 2006 .DISCUSSION... ELEVATED CONVECTION ONGOING EARLY THIS MORNING FROM NORTHWEST INTO CENTRAL MISSOURI IN NORTHWEST FLOW REGIME...AND ALONG AND NORTH OF A STATIONARY FRONT. MODERATE LOW LEVEL JET WAS RESULTING IN THETA-E ADVECTION OVER TOP THIS BOUNDARY. RUC MODEL SOUNDING CAPES DERIVED FROM ABOVE 800 MB WERE AROUND 500 J/KG. RATHER COMPLEX FORECAST THE NEXT 48 HOURS AS A SURFACE FRONT MEANDERS ACROSS THE AREA AND A SERIES OF MINOR SHORTWAVES EJECT EASTWARD ACROSS THE REGION. MORNING CONVECTION WILL DIMINISH ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI AS THE AXIS OF THE LOW LEVEL JET WEAKENS AND BECOMES REESTABLISHED FARTHER WEST. A SUBTLE MID LEVEL SHORTWAVE IS PROGGED TO APPROACH THE REGION BY LATE AFTERNOON WHILE THE AREA BECOMES ORIENTED WITHIN THE ENTRANCE REGION OF THE UPPER JET. THE SYNOPTIC SCALE FORCING ALONG WITH LOW LEVEL CONVERGENCE ALONG THE FRONT THAT WILL STRETCH FROM SOUTH CENTRAL MISSOURI TO EAST CENTRAL KANSAS WILL LIKELY PROVIDE SUFFICIENT LIFT FOR THUNDERSTORM INITIATION. MODEL SOUNDINGS YIELD SURFACE BASED CAPES AROUND 2500 J/KG WITH LITTLE OF A CAPPING INVERSION. SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON AND CONTINUE INTO THE EVENING. MODERATELY STEEP LAPSE RATES AND MODERATE 0-6KM SHEAR SUGGEST A FEW SEVERE STORMS WILL BE POSSIBLE. A MORE SUBSTANTIAL ROUND OF THUNDERSTORMS WILL LIKELY ARRIVE LATE SUNDAY EVENING INTO EARLY MONDAY MORNING. CONVECTION WILL DEVELOP ACROSS THE PLAINS AHEAD OF THE NEXT SHORTWAVE AND DEEPENING LOW PRESSURE OVER THE CENTRAL HIGH PLAINS. THESE STORMS ARE EXPECTED TO EVOLVE INTO AN CONVECTIVE COMPLEX AND PROGRESS INTO THE OZARKS REGION AS THE LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE STALLED SURFACE BOUNDARY. AMPLE DEEP LAYERED SHEAR WILL BE IN PLACE FOR ISOLATED SEVERE STORMS. OF MORE SIGNIFICANCE WILL BE THE POTENTIAL OF SIGNIFICANT RAINFALL FOR AT LEAST SOME LOCATIONS. MODELS DIVERGE ON THE PROGRESSION OF THE SURFACE LOW AND COLD FRONT MONDAY. THE SUBSEQUENT POSITION OF THE FRONT WILL DETERMINE THE EXTENT OF WARMING AND DESTABILIZATION. WILL FOLLOW CLOSER TO A COMPROMISE BETWEEN THE MORE NORTHERN SOLUTION OF THE GFS AND THE NAM WHICH WOULD PLACE THE FRONT ACROSS SOUTHERN MISSOURI MONDAY AFTERNOON. SURFACE BASED CAPES AROUND 2500 J/KG WILL DEVELOP IN THE WARM SECTOR WHILE DEEP LAYERED SHEAR WILL BE NEAR 50 KTS. THIS WILL AGAIN BRING THE POTENTIAL OF SEVERE WEATHER. DEPENDING ON THE POSITION OF THE FRONT MONDAY AFTERNOON...A SIGNIFICANT SEVERE WEATHER EVENT COULD UNFOLD ACROSS THE AREA. ALTHOUGH THE EXACT EVOLUTION OF CONVECTION IS IN QUESTION...IT APPEARS AMPLE FORCING WILL BE IN PLACE TO SUPPORT A GOOD COVERAGE OF RAINFALL AS THE NORTHERN STREAM SHORTWAVE SWINGS SOUTHWARD. THE FRONT WILL PUSH THROUGH THE AREA BY TUESDAY MORNING. COOLER AND EVEN BELOW NORMAL TEMPERATURES WILD ADVECT INTO THE AREA TUESDAY AS THE REGION COMES UNDER THE INFLUENCE OF A DEEP NORTHWESTERLY FLOW. FOSTER && .AVIATION... FOR THE 18Z TAFS...SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG A WEAK BOUNDARY NOTED ON SATELLITE OVER SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN MISSOURI THIS AFTERNOON AS INSTABILITY INCREASES. FOR NOW CONTINUED TREND FROM PREVIOUS FORECAST WITH MAIN THUNDERSTORM ACTIVITY EXPECTED OVERNIGHT AS MCS MOVES IN. WILL LIKELY SEE CEILINGS DROP INTO THE 3000 TO 4000 FOOT RANGE AS THE THUNDERSTORMS MOVE IN...OTHERWISE LOOK FOR VFR CEILINGS TO PERSIST. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 23, 5:00 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 AM CDT SUN APR 23 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 500 AM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH: HAIL UP TO THE SIZE OF GOLF BALLS. AND DAMAGING WINDS IN EXCESS OF 60 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL AFFECT AREAS EAST OF A LINE FROM WARSAW TO LEBANON THIS MORNING. THUNDERSTORMS WILL DEVELOP AFTER 2 PM AND INCREASE DURING THE EVENING ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI ALONG A STATIONARY FRONT. THESE STORMS WILL GRADUALLY DIMINISH DURING THE MORNING. INCREASING INSTABILITY AND THE PROXIMITY OF THE STATIONARY FRONT WILL SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT BY MID AFTERNOON. STORMS WILL BE MOST NUMEROUS ACROSS CENTRAL MISSOURI. SUFFICIENT INSTABILITY AND WIND SHEAR WILL BE IN PLACE TO PRODUCE STRONG TO ISOLATED SEVERE THUNDERSTORMS. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS EASTERN KANSAS THIS EVENING AND PUSH INTO THE MISSOURI OZARKS TONIGHT. THESE STORMS WILL BRING THE POTENTIAL OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LIKELY BE ONGOING MONDAY MORNING ACROSS SOUTHERN MISSOURI. INSTABILITY WILL LIKELY INCREASE MONDAY AFTERNOON AS THE FRONT BEGINS TO PUSH ACROSS THE AREA. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL SUPPORT THE POTENTIAL OF SEVERE THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL EXTEND FROM SOUTHEAST KANSAS ACROSS FAR SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON WITH A GREATER CHANCE OF ACTIVATION THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Apr 23, 8:37 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL SALEM 37.65N 91.54W
04/22/2006 M0.88 INCH DENT MO LAW ENFORCEMENT
DIME TO NICKEL HAIL LASTED FOR ABOUT 20 MINUTES AND
COVERED THE GROUND.
&&
LINDENBERGLocal storm report, Apr 23, 8:45 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL HERMITAGE 37.94N 93.32W
04/22/2006 E0.88 INCH HICKORY MO LAW ENFORCEMENT
&&
LINDENBERGLocal storm report, Apr 23, 9:25 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 AM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL URBANA 37.84N 93.17W
04/22/2006 E0.75 INCH DALLAS MO PUBLIC
&&
LINDENBERGLocal storm report, Apr 23, 9:38 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 AM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL SALEM 37.65N 91.54W
04/22/2006 E0.75 INCH DENT MO BROADCAST MEDIA
0430 PM HAIL SALEM 37.65N 91.54W
04/22/2006 E1.00 INCH DENT MO LAW ENFORCEMENT
0440 PM HAIL SALEM 37.65N 91.54W
04/22/2006 M0.88 INCH DENT MO LAW ENFORCEMENT
DIME TO NICKEL HAIL LASTED FOR ABOUT 20 MINUTES AND
COVERED THE GROUND.
0558 PM HAIL HERMITAGE 37.94N 93.32W
04/22/2006 E0.88 INCH HICKORY MO LAW ENFORCEMENT
0610 PM HAIL URBANA 37.84N 93.17W
04/22/2006 E0.75 INCH DALLAS MO PUBLIC
0634 PM TSTM WND DMG 1 N BUFFALO 37.66N 93.09W
04/22/2006 DALLAS MO EMERGENCY MNGR
A BARN WAS DESTROYED AND LARGE TREES WERE BLOWN DOWN JUST
NORTH OF BUFFALO.
&&
LINDENBERGSpecial weather statement, Apr 23, 12:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1201 PM CDT SUN APR 23 2006 MOZ077-088-089-231800- BARTON-DADE-JASPER- 1201 PM CDT SUN APR 23 2006 ...SIGNIFICANT WEATHER ALERT FOR BARTON...DADE AND JASPER COUNTIES UNTIL 100 PM CDT... AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER...OR 11 MILES SOUTH OF LAMAR...AND MOVING EAST AT 35 MPH. THIS STORM WILL BE... NEAR GOLDEN CITY BY 1210 PM CDT. NEAR LOCKWOOD BY 1225 PM CDT. NEAR GREENFIELD BY 1235 PM CDT. 5 MILES NORTH OF EVERTON BY 1245 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:27 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 63 min |
| Apr 23, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 58 min |
| Apr 23, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.